Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 5, 2005, 5:49 PM CDT for Hancock County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 5, 2005, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Hancock County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:53 PM CDT | TORNADO | 5 N Diamondhead, MS | HARRISON S.O. REPORTED A TORNADO ON THE HARRISON-HANCOCK COUNTY LINE ON EDWIN-LADNER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:45 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 052249
TORLIX
MSC045-052315-
/O.NEW.KLIX.TO.W.0074.050705T2249Z-050705T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
549 PM CDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 615 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO OVER
NORTHERN HANCOCK COUNTY...OR ALONG A LINE EXTENDING FROM PICAYUNE
TO 7 MILES NORTH OF DIAMONDHEAD...MOVING NORTH AT 30 MPH.
* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
RURAL HANCOCK COUNTY AT 600 PM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3046 8968 3046 8965 3049 8963 3049 8960
3052 8959 3053 8953 3065 8953 3064 8934
3044 8934 3044 8966
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 5:00 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 5, 5:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT TUE JUL 5 2005
.DISCUSSION...WITH THE FORECAST TRACK SHIFTING EAST...WILL SHAVE OFF
PORTIONS OF THE FLOOD WATCH. VISIBLE SATELLITE IMAGERY SHOWED AN
EXTENSIVE CLOUD SHIELD OVER MOST OF THE FORECAST EXCEPT SOUTHWEST
MISSISSIPPI. THE LIGHTNING DETECTION NETWORK SHOWED ISOLATED
THUNDERSTORMS EMBEDDED IN THE BANDS AND AREAS OF RAIN. LIX 12Z
SOUNDING REVEALED A CAPE VALUE NEAR 2500 J/KG. SOUTHERLY FLOW DURING
LAST 6 HOUR HAVE INCREASE MOISTURE AND LIX 18Z SOUNDING SHOWED THE
CAPE VALUE NEAR 700 J/KG. ON THE BACKSIDE OF DRY AIR IS EXPECTED TO
FILTER IN OVER THE FORECAST AREA WEDNESDAY NIGHT THROUGH SATURDAY.
EXPECTED BELOW NORMAL POPS DURING THIS PERIOD. ACCORDING TO HPC FIVE
DAY FORECAST OF TS DENNIS...WILL HAVE TO CONTEND WITH A POSSIBLE LANDFALL
ALONG THE LOUISIANA COAST AT THE TAIL END OF THE WEEKEND. HAVE MODIFIED
GRIDS TO REFLECT THIS TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 86 70 93 / 60 50 30 50
BTR 74 88 75 93 / 40 50 30 50
MSY 76 88 76 90 / 60 50 50 50
GPT 75 85 74 89 / 90 90 50 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FOR THE
FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
AND ST. JAMES.
TROPICAL STORM WARNING IN EFFECT
FOR THE FOLLOWING ZONES...ASCENSION...ASSUMPTION...
AND ST. JAMES.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
ST. BERNARD...AND UPPER TERREBONNE.
FLOOD WATCH IN EFFECT
FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
UPPER TERREBONNE...AND WASHINGTON.
INLAND TROPICAL STORM WIND WARNING IN EFFECT
FOR THE FOLLOWING ZONES...AND WASHINGTON.
TORNADO WATCH IN EFFECT TIL 12 AM CDT...ASCENSION...JEFFERSON
LAFOURCHE...LIVINGSTON...ORLEANS...PLAQUEMINES...ST. BERNARD
ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY
TANGIPAHOA...TERREBONNE AND WASHINGTON.
MS...FLOOD WATCH IN EFFECT
FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
PEARL RIVER...PIKE...AND WALTHALL.
INLAND TROPICAL STORM WIND WARNING
FOR THE FOLLOWING ZONES...PEARL RIVER.
TROPICAL STORM WARNING IN EFFECT FOR THE FOLLOWING ZONES...
HANCOCK...HARRISON...AND JACKSON.
TORNADO WATCH IN EFFECT TIL 12 AM CDT...HANCOCK...HARRISON
JACKSON AND PEARL RIVER.
SE LA AND MS COASTAL WATERS...NONE.
&&
18Hazardous weather outlook, Jul 5, 11:00 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
In the hours before
Local storm report, Jul 5, 5:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 1 NE DIAMONDHEAD 30.39N 89.36W
07/05/2005 HANCOCK MS PUBLIC
REPORTED BY HANCOCK S.O.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:16 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 29 min |
| Jul 5, 2:48 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 27 min |
| Jul 5, 5:21 PM CDT | Tornado Warning | LIX | Hancock | 24 min |
| Jul 5, 6:04 PM CDT | Tornado Warning | LIX | Pearl River | 26 min |
| Jul 5, 6:33 PM CDT | Tornado Warning | LIX | Pearl River | 27 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.